Journal of Commutative Algebra

A structure theorem for most unions of complete intersections

Alfio Ragusa and Giuseppe Zappalà

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Using the connections among almost complete intersection schemes, arithmetically Gorenstein schemes and schemes that are a union of complete intersections, we give a structure theorem for the arithmetically Cohen-Macaulay union of two complete intersections of codimension~2, of type $(d_1,e_1)$ and $(d_2,e_2)$ such that $\min \{d_1,e_1\}\ne \min \{d_2,e_2\}$. We apply the results for computing Hilbert functions and graded Betti numbers for such schemes.

Article information

Source
J. Commut. Algebra, Volume 9, Number 3 (2017), 423-439.

Dates
First available in Project Euclid: 1 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.jca/1501574430

Digital Object Identifier
doi:10.1216/JCA-2017-9-3-423

Mathematical Reviews number (MathSciNet)
MR3685051

Zentralblatt MATH identifier
06790178

Subjects
Primary: 13D40: Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Keywords
Almost complete intersections Gorenstein rings pfaffians Betti numbers

Citation

Ragusa, Alfio; Zappalà, Giuseppe. A structure theorem for most unions of complete intersections. J. Commut. Algebra 9 (2017), no. 3, 423--439. doi:10.1216/JCA-2017-9-3-423. https://projecteuclid.org/euclid.jca/1501574430


Export citation

References

  • D.A. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math. 99 (1977), 447–485.
  • A. Cayley, Sur les déterminants gauches, Crelle's J. 38 (1854), 93–96.
  • S. Diesel, Irreducibility and dimension theorems for families of height $3$ Gorenstein algebras, Pacific J. Math. 172 (1996), 365–397.
  • F. Gaeta, Quelques progrès récents dans la classification des variétés algébriques d'un espace projectif, Deuxième Colloque de Géométrie Algébrique, Liège, 1952.
  • P. Heymans, Pfaffians and skew-symmetric matrices, Proc. Lond. Math. Soc. 19 (1969), 730–768.
  • C. Huneke and J. Koh, Resolutions of almost complete intersections, J. Algebra 145 (1992), 22–-31.
  • A. Iarrobino and V. Kanev, Power sums, Gorenstein algebras, and determinantal loci, Lect. Notes Math. 1721, Springer-Verlag, New York, 1999.
  • J. Migliore, Introduction to liaison theory and deficency modules, Progr. Math. 165, Birkhauser, Boston, 1998.
  • J. Migliore and R.M. Miró-Roig, On the minimal free resolution of $n+1$ general forms, Trans. Amer. Math. Soc. 355 (2003), 1–36.
  • J. Migliore, R.M. Miró-Roig and U. Nagel, Monomial ideals, almost complete intersections and the weak Lefschetz property, Trans. Amer. Math. Soc. 363 (2011), 229-–257.
  • C. Peskine and L. Szpiro, Liaison des variétés algébriques, I, Invent. Math. 26 (1974), 271–302.
  • A. Ragusa and G. Zappalà, Properties of $3$-codimensional Gorenstein schemes, Comm. Algebra 29 (2001), 303–318.
  • ––––, Complete intersections containing Cohen Macaulay and Gorenstein schemes Alg. Colloq. 18 (2011), 857–872.
  • A. Ragusa and G. Zappalà, On the structure of resolutions of almost complete intersections, Int. J. Pure Appl. Math. 83 (2013), 13–23.
  • ––––, Characterization of the graded Betti numbers for almost complete intersections, Comm. Alg. 41 (2013), 492–-506.
  • S. Seo, Almost complete intersections, J. Algebra 320 (2008), 2594–2609.